Top
20
Doctor insights on: Childrens Claritin Or Benadryl

Share
Dr. John Chiu
1,045 doctors shared insights

Diphenhydramine (Definition)

Diphenhydramine is a sedating antihistamine which is a kind of antihistamine type drug (common ...Read more


2

2
Can mix childrens ibuprofen and children's claritin (loratadine)?

Can mix childrens ibuprofen and children's claritin (loratadine)?

Yes, ibuprofen and: loratadine can be given together. Just be sure that you are giving the proper dose of each. It's sometimes easy to mix up dosing when giving multiple medications together. ...Read more

See 2 more doctor answers
3

3
Can you take childrens delsym with childrens benadryl (diphenhydramine)?

Can you take childrens delsym with childrens benadryl (diphenhydramine)?

Yes: Each of these common medications are for different conditions. Delsym is a mild cough suppressor, and Benadryl (diphenhydramine) is an antihistamine that may have some help in relieving cough. When in doubt, refer to your pharmacist or physician for dosing instructions. ...Read more

4

4
Claritin versus Benadryl (diphenhydramine) for kids?

Claritin versus Benadryl (diphenhydramine) for kids?

Work differently: Claritin in a non-drowsy antihistamine. It doesn't cause sleepiness, but you need to use it every day for it to work really well. It's lousy for severe allergic reactions because it takes days to be fully effective. Benadryl (diphenhydramine) causes drowsiness and only lasts for six hours, but is great for severe allergic reactions and works very quickly. If you're exposed and need help now, Benadryl (diphenhydramine) is better. ...Read more

See 1 more doctor answer
5

5
Claritin for children and Benadryl (diphenhydramine) together?

Claritin for children and Benadryl (diphenhydramine) together?

Not recommended: Both Claritin and Benadryl (diphenhydramine) are anti histamines. Claritin is long acting usually used once a day and Benadryl (diphenhydramine) is shorter acting. May be used 3-4 times a day. Since they both have action, recommended not to take it same time. ...Read more

See 1 more doctor answer
6

6
Cani take Benadryl (diphenhydramine) with loratadine?

Probably yes.: Many people report their 'daily' non-sedating antihistamine in the am does not provide relief until next am. So, if no concerns for gu/heart/bp/med-conflict issues, then they often take a 'sedating' antihistamine at night for continued symptom relief and 'bonus' of sleep aid effect. ...Read more

7

7
Can childrens allegra be taken with benadryl (diphenhydramine)?

Can childrens allegra be taken with benadryl (diphenhydramine)?

Not a good idea.: Without precise close coordination with a pediatric allergist or knowledgeable pediatrician, taking Allegra and Benadryl (diphenhydramine) together is probably not a good idea. If your child's allergies are that severe, maybe you should address this issue with your pediatrician. Perhaps allergy testing is in order to identify the source of such overwhelming allergy symptoms that requires double dosing with 2 meds. ...Read more

9

9
Is loratadine like benadryl (diphenhydramine)?

Is loratadine like benadryl (diphenhydramine)?

Kinda mostly: Loratadine is a 'non-sedating antihistamine, ' and Diphenhydramine (/benadryl) is a sedating antihistamine (aka: older / h1 & h2 blocker), so yes, they are close cousins in intended effects--just differ in side effects. ...Read more

10

10
Can you give childrens allegra (fexofenadine) and childrens ibuprofen together?

Can you give childrens allegra (fexofenadine) and childrens ibuprofen together?

Allegra and Tylenol (acetaminophen): Hello, yes you can give these two medications together. Make sure the doses are correct. ...Read more

11

11
Can I take an alavert or Benadryl (diphenhydramine) with flonase?

Can I take an alavert or Benadryl (diphenhydramine) with flonase?

Both to help more: Nasal steroid such as Flonase is the front line treatment for allergic rhinitis, but at time people do need more than a spray--adding an antihistamine such as alavert, zyrtec, benadryl, (diphenhydramine) Allegra is quite common--they do not interact and in fact both work to help your allergies. Of course, use the smallest effective dose when needed. Good luck. ...Read more

12

12
Is Claritin comparable to benadryl (diphenhydramine)?

Is Claritin comparable to benadryl (diphenhydramine)?

Both AH: Both act in similar fashion except that Benadryl (diphenhydramine) causes drowsiness and dry mouth in a much higher percentage of people and it works for just a few hours vs claritin's nearly 24 hours duration of action. ...Read more

13

13
Can i take Claritin with benadryl (diphenhydramine)?

Can i take Claritin with benadryl (diphenhydramine)?

Yes: Antihistamine is safe even with 4x the average daily dose. The major side effects would be dry mouth and drowsiness ( the latter much less common if one uses the non-sedating type). I believe reactine is equivalent to Claritin (loratadine) in the us. Short answer- it is ok. ...Read more

14

14
For children's allergies should you combine zyrtec and claritin (loratadine)?

For children's allergies should you combine zyrtec and claritin (loratadine)?

Pick one: While both zyrtec (cetirizine) and Claritin (loratadine) are approved for treatment of allergies in children, it is rarely necessary to use both at the same time. In my experience, Claritin works for many and zyrtec works for most patients. While there is little harm to combining these, it doesn't add to the effectiveness. ...Read more

15

15
Can adults take children's Benadryl (diphenhydramine)?

Can adults take children's Benadryl (diphenhydramine)?

Sure: Plain Children's Benadryl and plain Adult's Benadryl have the same diphenhydramine ingredient. One just has to decide how many milligrams to take (such as 25mg or 50mg), and then she can figure out how many tablets, capsules, or milliliters of the Children's or of the Adult's formulation to take. If one takes the same number of milligrams, it should not matter which formulation is taken. ...Read more

16

16
Bad allergies.Claritin, Zyrtec, chlor tabs, and Benadryl (diphenhydramine) no help.Little relief from allegra. Can't use nasal spray or Saline. Any suggestions?

Bad allergies.Claritin, Zyrtec, chlor tabs, and Benadryl (diphenhydramine) no help.Little relief from allegra. Can't use nasal spray or Saline. Any suggestions?

Keep taking..: The allegra (fexofenadine) regularly, not on as needed basis, and see your doctor, you may need prescription medications. Environmental control is important too, i.e. Avoid triggers of your allergies, cats, dogs, smokers, etc.. Better if you can see an allergist, check aaaai.org or acaai.org for an allergist in your area, good luck ...Read more

17

17
Can you give children Claritin (loratadine) with nurofen?

Can you give children Claritin (loratadine) with nurofen?

Yes: Antihistamines like Claritin (loratadine) may be given along with Ibuprofen if the symptoms warrant. Of course the doses must be determined by the child's weight. ...Read more

18

18
Can i take Benadryl (diphenhydramine) with allegra?

Yes: You can take them together. If you are sensitive to the sedating effects of antihistamines, you should not take them at the same time. It would be better to take Allegra in the morning or afternoon and then Benadryl (diphenhydramine) in the evening before bed. However, if you don't feel sleepy after taking antihistamines, it would not be harmful to take them together. ...Read more

Benadryl (Definition)

Diphenhydramine is a sedating antihistamine which is a kind of antihistamine type drug (common ...Read more


Dr. Ashraf Abdel Azeem
525 doctors shared insights

Claritin (Definition)

Claritin is a non-sedating antihistamine which is a kind of antihistamine type drug (common ...Read more